Menstral cycle starting earlier than normal while taking contraceptive


Q: I have started taking contraceptive last month for the first time. My gp told me that I should start taking my first pill on 1st day of my next menstral cycle, i did do so. That was on the 8th of October 2011 there is still 1 week left before i take the different colour pill that I should be taking during my periods but my menstral cycle started 2 days ago (small flow) should I be concerned? do I need to go to my GP. Please advise


A:   The breakthrough early bleeding that you are experiencing in your case may be due to either :
i) You are not complying with taking the drug on time. The pills have to be taken at the same time every day and any alteration in the timing may cause you to experience early bleeding.
ii) Smoking causes problems while taking ocp.
iii) Infections : sexually transmitted infections can sometimes cause bleeding in between periods.
If the bleeding continues for a longer time or you have symptoms of burning urination, fever, you may need to visit your doctor to diagnose you for STIs and rule our other causes of bleeding.

Related Q&A

Q: I recently used Encare as a contraceptive, but I was not able to put it into the cervix properly, so I just left it i...

Q: Would the morning after be worth getting if engaged in unprotected sex approx 9 or 10 days after getting a positive o...

Q: Is it normal having vaginal bleeding after taking Postinor 1 tablet? I take the tablet five days ago and bleeding is ...

Q: My girlfriend drank nordette yeterday at 8 as an Ecp and drank again 12 hours later. Today she should be expecting he...

Q: I took the morning after pill yesterday (36 hours after intercourse) as I have been off the pill for quite awhile due...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon